Texas, 2006Damaging Wind in Texas, May 26, 2006
May 26, 2006 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 26, 1:57 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, May 26, 1:57 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 26 2006
.SHORT TERM...
SURFACE TROUGH/DRYLINE FROM EASTERN EDDY COUNTY SOUTH TO THE
UPPER TRANS PECOS AND EASTERN SLOPES OF THE DAVIS MOUNTAINS WILL
MOVE LITTLE THROUGH THE SHORT TERM. CUMULUS CLOUDS BEGINNING TO
FORM IN THE DAVIS MOUNTAINS THOUGH SLOWER THAN YESTERDAY...
POSSIBLY DUE TO SUBSIDENCE OCCURRING BEHIND SHORTWAVE MOVING OFF
INTO CENTRAL TEXAS AND 2 DEGREE WARMING OF 700 MILLIBAR
TEMPERATURES TODAY. LOOKING FOR DECREASE IN AREAL COVERAGE OF
CONVECTION THIS EVENING AS COMPARED TO LAST EVENING. INHERITED
10- 20 POPS LOOK FINE THIS EVENING WITH BEST POPS ACROSS THE
WESTERN BASIN...JUST EAST OF SURFACE TROUGH. JUST MINOR TWEAKS
WERE NEEDED TO THE GRIDS.
.LONG TERM...
MODELS CONTINUE TO DEPICT A WESTERN CONUS TROUGH/EASTERN CONUS
RIDGE THROUGH THE MEMORIAL DAY WEEKEND. A SURFACE TROUGH WILL
PERSIST ACROSS THE SOUTHERN HIGH PLAINS WITH A DRYLINE MIXING
EAST DURING THE DAY AND RETREATING WEST AT NIGHT. A SHORTWAVE
TROUGH PROGRESSING OVER THE GREAT BASIN AND CENTRAL ROCKIES
SATURDAY AND SUNDAY WILL INDUCE ROBUST SURFACE CYCLOGENESIS OVER
THE CENTRAL HIGH PLAINS...AND THIS IN TURN WILL CAUSE AN INCREASE
IN WINDS ACROSS THE CWFA SATURDAY. WINDS MAY APPROACH WARNING
CRITERIA AT HIGHER ELEVATIONS OF THE GUADALUPES SATURDAY
AFTERNOON. THESE WINDS...ALONG WITH VERY LOW FUEL MOISTURE LEVELS
AND SINGLE DIGIT RH VALUES WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WESTERN CWFA THIS WEEKEND. THE DRYLINE WILL
MIX TO FAR EASTERN ZONES AS WELL...AND WITH INCREASING CIN OVER
MUCH OF THE AREA...PRECIP CHANCES WILL BE CONFINED TO THE WESTERN
LOW ROLLING PLAINS SOUTH ACROSS THE LOWER TRANS PECOS DURING THE
AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THEREAFTER...THE
UPPER RIDGE OVER THE SOUTHEASTERN CONUS BEGINS TO FLATTEN
SOMEWHAT...WITH A NET WESTWARD TRANSLATION OF BOTH THE MIDLEVEL
THERMAL AND THETAE RIDGES. THIS SHOULD RESULT IN AN UPTICK IN
ISOLD CONVECTION BACK OVER THE MOUNTAINS...MORE OR LESS WHAT ONE
WOULD EXPECT UNDER WEAK SOUTHWESTERLY FLOW ALOFT THIS TIME OF
YEAR. TEMPERATURES WILL BE QUITE HOT THIS WEEKEND...BUT WILL
BEGIN TO COOL DOWN TO MERELY ABOVE NORMAL READINGS NEXT WEEK AS
LOW LEVEL THICKNESSES DECREASE AND MOISTURE INCREASES.
GOOD AGREEMENT BETWEEN THE ECMWF AND THE ENSEMBLE GFS MEANS GIVES
ABOVE AVERAGE CONFIDENCE IN THIS FORECAST. NAM DEWPOINT GRIDS
LOOKED BEST IN CLOSE...BUT EVEN THERE A FAIR AMOUNT OF ADJUSTING
TOWARD A CONCEPTUAL MODEL OF DRYLINE EVOLUTION AND CLIMATOLOGY
WAS NEEDED. MAX TEMP GRIDS REFLECT A STRONG WEIGHTING TOWARD THE
HIGH END OF THE ENSEMBLE GFS MOS ENVELOPE THROUGH TUESDAY...THEN
TOWARD THE OPERATIONAL GFS MOS SOLUTION BEYOND THEN. ALL OTHER
FORECAST ELEMENTS REFLECT THE GFS SOLUTION TEMPERED BY MOS.
&&
.FIRE WEATHER...
FIRE WEATHER A BIG CONCERN THIS MEMORIAL DAY WEEKEND WITH
INCREASING SOUTHWEST FLOW ALOFT DEVELOPING WITH VERY DRY FUELS IN
PLACE ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO. WILL
EXTEND THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS TONIGHT
THROUGH SATURDAY AFTERNOON.
WE HAVE ISSUED A RED FLAG WARNING FOR THE DAY SATURDAY FOR
EXTREME WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS. CRITERIA
SHOULD BE MET ACROSS SOUTHEAST NEW MEXICO PLAINS CLOSER TO THE
STRONGER WIND FIELDS ALOFT BUT WILL PROBABLY BE MORE MARGINAL
FURTHER SOUTH INTO WEST TEXAS DUE TO MARGINAL 20 FOOT WINDS.
HOWEVER WILL ISSUE WARNING GIVEN HOLIDAY AND VERY DRY FUELS PER
TEXAS FOREST SERVICE REQUEST.
SOUTHWEST FLOW ALOFT WILL CONTINUE SATURDAY NIGHT AND SUNDAY
ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO BEHIND A
DRYLINE. HAVE INCLUDED A FIRE WEATHER WATCH FOR THESE TIME
PERIODS GIVEN VOLUME OF PEOPLE OUT AND ABOUT THIS WEEKEND AND
VERY DRY FUELS CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 98 70 96 / 20 20 10 20
CARLSBAD NM 66 99 66 98 / 10 0 0 0
DRYDEN TX 69 98 71 97 / 10 10 10 10
FORT STOCKTON TX 68 99 69 99 / 20 10 10 10
GUADALUPE PASS TX 66 92 64 90 / 10 0 0 0
HOBBS NM 65 98 66 97 / 10 0 0 0
MARFA TX 55 92 57 91 / 20 10 10 10
MIDLAND INTL AIRPORT TX 71 98 70 97 / 20 20 10 20
ODESSA TX 71 99 70 97 / 20 20 10 20
WINK TX 71 106 70 106 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS.
&&
12/70Hazardous weather outlook, May 26, 1:58 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT FRI MAY 26 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
258 PM CDT FRI MAY 26 2006 /158 PM MDT FRI MAY 26 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR
THUNDERSTORMS WILL BE FROM THE DAVIS MOUNTAINS NORTHEAST ACROSS
THE PERMIAN BASIN. A FEW OF THESE STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS AND HAIL TO
AN INCH IN DIAMETER.
THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...
GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH
AND SPREAD TONIGHT ACROSS THE GUADALUPE MOUNTAINS EAST ACROSS
THE PLAINS OF SOUTHEASTERN NEW MEXICO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS...
AND HIGH FIRE DANGER WILL PERSIST ACROSS SOUTHEASTERN NEW MEXICO
SOUTH INTO THE TEXAS BIG BEND THIS WEEKEND. THESE CONDITIONS WILL
FAVOR INTENSE FIRE GROWTH AND SPREAD...ESPECIALLY SATURDAY ACROSS
MUCH OF SOUTHEASTERN NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS OF
WEST TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 3:03 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT FRI MAY 26 2006
TXZ074-262145-
DAVIS/APACHE MOUNTAINS AREA-
403 PM CDT FRI MAY 26 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST OF ALPINE OVER
EXTREME NORTH CENTRAL BREWSTER COUNTY AT 403 PM CDT...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE. PEOPLE IN NORTH CENTRAL BREWSTER
COUNTY AND MOTORISTS ON U.S. HIGHWAY 67 SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 4:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT FRI MAY 26 2006
NMZ028-262345-
EDDY COUNTY PLAINS-
447 PM MDT FRI MAY 26 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY.
AN AREA OF HIGH-BASED SHOWERS WERE LOCATED OVER CENTRAL EDDY COUNTY
FROM NEAR WHITES CITY TO CARLSBAD AT 447 PM MDT...MOVING NORTHEAST
AT 15 MPH. WIND GUSTS NEAR 55 MPH AND VERY LITTLE RAINFALL CAN BE
EXPECTED WITH THESE SHOWERS THROUGH 545 PM MDT.
PERSONS IN CENTRAL EDDY COUNTY SHOULD BE PREPARED FOR STRONG WIND
GUSTS AND ARE URGED TO SEEK SHELTER.
Special weather statement, May 26, 4:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT FRI MAY 26 2006
TXZ075-262345-
PECOS-
550 PM CDT FRI MAY 26 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 55 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE ALONG INTERSTATE 10 BETWEEN FORT STOCKTON AND
BAKERSFIELD WITH THIS STRONG THUNDERSTORM.
Special weather statement, May 26, 5:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT FRI MAY 26 2006
TXZ060-061-270030-
WINKLER-ECTOR-
633 PM CDT FRI MAY 26 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WINKLER AND WESTERN
ECTOR COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF NOTREES AT
633 PM CDT...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE. AREAS AFFECTED INCLUDE STATE
HIGHWAY 302 AND NOTREES
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Thunderstorm Wind, Pecos
- When
- May 26, 6:00 PM CST
- Where
- Pecos County, 2 mi NW of Ft Stockton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.900, -102.883
The Automated Surface Observing System at Fort Stockton (KFST) recorded a wind gust of 59 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510511.